Alert archive / Texas / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 39, NWS Shreveport, LA

April 6, 2003Titus County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 6, 2003, 12:27 AM CST for Titus County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 6, 2003, 12:27 AM CST (06:27 UTC)
Expired
Apr 6, 2003, 1:30 AM CST
In force
63 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Titus County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 5, 9:35 PM CSTTornado WatchSPC5 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 6.5 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2003-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 34 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2003-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
34 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1386 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

768 
WUUS54 KSHV 060627
SVRSHV
TXC449-060730-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1225 AM CST SUN APR 6 2003

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TITUS COUNTY IN NORTHEAST TEXAS

* UNTIL 130 AM CST

* AT 1225 AM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM OVER CENTRAL FRANKLIN
  COUNTY...MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE OVER...
  RURAL NORTHWESTERN TITUS COUNTY AT 1240 AM CST
  RURAL NORTHERN TITUS COUNTY AT 1250 AM CST

A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES WITH LITTLE OR NO WARNING. BE READY TO ACT QUICKLY.

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO THE SIZE OF
GOLFBALLS AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  TITUS COUNTY IN NORTHEAST TEXAS
UNTIL 130 AM CST.

LAT...LON 3340 9488 3339 9486 3321 9512 3338 9510
          3339 9490

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 9:50 PM CST, 2 hours 37 minutes earlier.

Area forecast discussion, Apr 5, 9:50 PM CST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
950 PM CST SAT APR 5 2003

QUICK UPDATE FOR TORNADO WATCH ACROSS NORTHEAST TEXAS...MAINLY ALONG
AND NORTH OF INTERSTATE 20.

UPDATE ALREADY OUT.

22

.SHV...NONE.
Hazardous weather outlook, Apr 5, 12:00 PM CST, 12 hours 27 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-061100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST SAT APR 5 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS MAINLY
THE NORTHWEST SECTIONS OF THE REGION FOR TONIGHT...ALONG AND
NORTHWEST OF INTERSTATE 30.  LARGE HAIL AND DAMAGING WINDS ARE
POSSIBLE AS WELL AS ISOLATED TORNADIC ACTIVITY COULD OCCUR WITH THESE
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THERE WILL BE A MODERATE RISK OF SEVERE THUNDERSTORMS EXPECTED FOR
SUNDAY IN ASSOCIATION WITH A WARM FRONT THAT WILL DRIFT NORTHWARD
ACROSS THE REGION TONIGHT AND UPPER LEVEL DISTURBANCES MOVING ACROSS
THE AREA ON SUNDAY.  THE SEVERE THREAT ON SUNDAY WILL BE THAT OF
LARGE HAIL...DAMAGING WINDS AND POSSIBLE TORNADOES.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS MAY BE NEEDED BY TONIGHT...AND POSSIBLY ONCE AGAIN DURING
THE DAY ON SUNDAY.

20

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 11:58 PM CSTSevere Thunderstorm WarningSHVFranklin62 min
Apr 6, 12:46 AM CSTSevere Thunderstorm WarningSHVRed River59 min
Apr 6, 1:05 AM CSTSevere Thunderstorm WarningSHVFranklin115 min
Apr 6, 1:31 AM CSTSevere Thunderstorm WarningSHVTitus119 min
Apr 6, 12:52 PM CDTSevere Thunderstorm WarningSHVHarrison53 min
Apr 6, 12:52 PM CDTTornado WarningSHVRusk38 min
Apr 6, 1:17 PM CDTTornado WarningSHVPanola43 min
Apr 6, 3:39 PM CDTTornado WarningSHVAngelina, Nacogdoches51 min
Apr 6, 4:26 PM CDTSevere Thunderstorm WarningSHVSan Augustine49 min
Apr 6, 4:48 PM CDTSevere Thunderstorm WarningSHVShelby42 min
Apr 6, 4:57 PM CDTSevere Thunderstorm WarningSHVSabine48 min

Nearby

Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.